Jump To Top

goodgameempireplay

where to buy generic doxycycline nz without prescription

Pharmacist explains how paracetamol and ibuprofen work

Paracetamol is one of the main over-the-counter painkillers sold in the UK. It’s typically used to relieve mild or moderate pain, such as headaches, toothache or sprains, and reduce fevers caused by illnesses such as colds and flu. It’s safe for most people to take but the painkiller can cause side effects.

According to the NHS, lisinopril and high blood pressure side effects from paracetamol are rare but can include an allergic reaction.

As the health body explains, an allergic reaction in response to taking paracetamol can cause a rash and swelling.

Other side effects include:

  • Flushing, low blood pressure and a fast heartbeat – this can sometimes happen when paracetamol is given in hospital into a vein in your arm
  • Blood disorders, such as thrombocytopenia (low number of platelet cells) and leukopenia (low number of white blood cells)
  • Liver and kidney damage, if you take too much (overdose) – this can be fatal in severe cases.

“Speak to a pharmacist or doctor if you develop any troublesome side effects that you think could be caused by paracetamol,” advises the NHS.

We will use your email address only for sending you newsletters. Please see our Privacy Notice for details of your data protection rights.

You can also experience an adverse reaction if you take too much paracetamol.

According to the British Medical Journal (BMJ), overdose may occur after excessive ingestion of paracetamol or a paracetamol-containing medication.

Patients are often asymptomatic or have only mild gastrointestinal symptoms initially, the BMJ says.

However, untreated paracetamol poisoning may cause varying degrees of liver injury over the two to four days following ingestion, warns the health body.

DON’T MISS
Covid new strain warning: ‘Most unnoticeable’ symptom [INSIGHT]
Apple cider vinegar benefits: How much you should have [ADVICE]
Diabetes symptoms: Sign in your wee of high blood sugar [TIPS]

“If you’ve taken more than the recommended maximum dose, go to your nearest accident and emergency (A&E) department as soon as possible,” advises the NHS.

According to the heath body, it can be helpful to take any remaining medicine and the box or leaflet with you to A&E if you can.

It adds: “Some people feel sick, vomit or have abdominal (tummy) pain after taking too much paracetamol, but often there are no obvious symptoms at first.

“Go to A&E even if you’re feeling well.”

How does paracetamol work?

According to Bupa, doctors aren’t sure exactly how paracetamol works, but it’s thought that it may block pain signals to your brain.

“Because painkillers work in different ways, there are some products available that contain more than one type of painkiller,” explains the health body.

For example, aspirin or paracetamol can be added to codeine, it says.

Codeine is a mild opiate painkiller.

How much paracetamol is safe to take?

According to the NHS, the usual dose of paracetamol is one or two 500mg tablets at a time.

Paracetamol can be taken with or without food but you should always leave at least four hours between doses, says the health body.

It is important to remember that overdosing on paracetamol can cause serious side effects.

“Do not be tempted to increase the dose or to take a double dose if your pain is very bad,” advises the NHS.

Source: Read Full Article